Alert archive / Pennsylvania / Wind Chill Advisories in 2007

Wind Chill Advisory 5, NWS State College, PA

February 16, 200713 counties in Pennsylvania

NWS State College, PA issued this wind chill advisory at Feb 16, 2007, 2:19 AM EST for 13 counties in Pennsylvania. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 2:19 AM EST (07:19 UTC)
Expired
Feb 16, 2007, 11:00 AM EST
In force
9 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 38 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 160719
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 AM EST FRI FEB 16 2007


PAZ004>006-010>012-017-018-024-033-037-041-042-161530-
/O.NEW.KCTP.WC.Y.0005.070216T0719Z-070216T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
219 AM EST FRI FEB 16 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

BRISK WEST WINDS OF 10 TO 20 MPH AND VERY COLD TEMPERATURES
WILL PUT THE WIND CHILLS AROUND 15 BELOW ZERO THIS MORNING. THE
TEMPERATURES SHOULD WARM UP A BIT LATER THIS MORNING...BUT WIND
CHILLS WILL HOLD BELOW ZERO ALL DAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

$$

DANGELO
1 follow-up statement
000 
WWUS41 KCTP 161000
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 AM EST FRI FEB 16 2007

PAZ004>006-010>012-017-018-024-033-037-041-042-161600-
/O.CON.KCTP.WC.Y.0005.000000T0000Z-070216T1600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
500 AM EST FRI FEB 16 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

BRISK WEST WINDS OF 10 TO 20 MPH AND VERY COLD TEMPERATURES WILL
PUT THE WIND CHILLS AROUND 15 BELOW ZERO THIS MORNING. THE
TEMPERATURES SHOULD WARM UP A BIT LATER THIS MORNING...BUT WIND
CHILLS WILL HOLD BELOW ZERO ALL DAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

$$

DANGELO

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 10:10 PM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Feb 15, 10:10 PM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 PM EST THU FEB 15 2007

.SHORT TERM /REST OF TONIGHT/...
NORTHWEST FLOW CONTINUES TO BRING DRY ARCTIC AIR INTO PA. BIGGEST
CHANGE FOR THIS UPDATE WILL BE TO LOWER MINS A BIT OVERNIGHT.
TEMPS ALREADY FALLING BELOW THE CURRENT CURVE...SO ADJUSTMENTS
WERE NEEDED. WINDS WILL REMAIN UP AGAIN TONIGHT KEEPING TEMPS FROM
BOTTOMING OUT...BUT KEEPING WIND CHILLS IN THE BELOW ZERO
CATEGORY. NORTHERN MTNS AND LAUREL HIGHLANDS WILL SEE WIND CHILLS
BETWEEN -10 AND -15 MUCH OF THE NIGHT.

RXR

&&

.PREV DISCUSSION...
/ISSUED 220 PM EST THU FEB 15 2007/

SHORT TERM /TONIGHT THROUGH FRIDAY/...

NOT MANY SHORT TERM PROBLEMS TO DEAL WITH. DRY ARCTIC FLOW FOR
THE NEXT COUPLE OF DAYS WILL ASSURE ANY PRECIP THAT OCCURS WILL BE
FALL UNDER THE CATEGORY OF BRIEF FLURRIES ONLY. LAKE ERIE HAS ALL
BUT FROZEN OVER SO MOISTURE WILL BE HARD TO COME BY FOR ANYTHING
MORE. LOOKS COLD AND DRY INTO AT LEAST SATURDAY.

LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

A SERIES OF SECONDARY COLD FRONTS WILL MOVE ACROSS THE REGION LATE
SATURDAY NIGHT INTO SUNDAY EVENING. SOME SNOW SHOWERS WILL BE
POSSIBLE LATE SATURDAY INTO SUNDAY NIGHT...AS WINDS SHIFT TO THE
NW...AND MUCH COLDER AIR IS ADVECTED ALMOST DUE SOUTHWARD.

TEMPS START TO MODERATE LATE MONDAY...AS WINDS BECOME MORE SW.

TUESDAY AND WED LOOK MILDER...BUT SOME CHC OF A RAIN OR SNOW
SHOWER...AS THE NEXT FRONT MOVES INTO THE AREA.

AT THE SAME TIME...A STORM WILL BE COMING OUT OF THE SW. MREFS
HAVE THE HIGHEST CHC OF PCPN HERE WED NIGHT INTO THU. NEW GFS RUN
KEEPS THIS SYSTEM SOUTH OF C PA. PAST EXPERIENCE WITH STORMS THE
LAST FEW YEARS...IS THAT LOWS END UP COMING FURTHER N.

ALSO TEMPS WILL BE BORDERLINE FOR SNOW VS. RAIN.

IN ADDITION...MODELS BEEN ALL OTHER PLACE WITH THEIR SOLUTIONS
LATELY.

THUS WILL KEEP S CHC TO CHC POPS IN FOR LATER ON TUESDAY INTO
THU...FOR SNOW SHOWERS AND RAIN SHOWERS.

OVERALL...LOOKS LIKE WE ARE HEADING INTO A MILDER BUT PERHAPS
STORMIER PERIOD.

AVIATION /19Z-18Z/...

JOHNSTOWN AND BRADFORD REMAIN IFR/MVFR WITH PASSING SNOW SHOWERS.
SATELLITE SHOTS SHOW ONLY THIN STREETS OF CLOUDS COMING OFF THE
MAINLY FROZEN LAKE ERIE. FCST SOUNDINGS SHOW WESTERLY FLOW TO
CONTINUE WITH MOISTURE REMAINING HIGH IN THE VERY LOW LEVELS. WEAK
UPSLOPE INTO BFD/JST WILL KEEP THEM VULNERABLE TO SCT SNOW SHOWERS
AND MVFR/IFR CIG/VIZ AT LEAST INTO THE EVENING. ITS SO COLD AND
DRY ITS HARD TO IMAGINE THEM STAYING SOCKED IN THROUGH FRIDAY.
THINK A LOWERING INVERSION WILL ALLOW JST TO DRY OUT TONIGHT WHILE
CLOUDS MAY LINGER INTO FRI OVER THE NW.

THE REST OF THE REGION EAST OF THE HIGH TERRAIN WILL SEE LITTLE MORE
THAN A FLURRY AND SHUD REMAIN VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RXR
Hazardous weather outlook, Feb 15, 5:09 AM EST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 AM EST THU FEB 15 2007

PAZ004>006-010>012-017-018-024-033-037-041-042-161015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
509 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON...

GUSTY NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES
OF 15 TO 20 DEGREES BELOW ZERO THROUGH THE LATE MORNING. FOR MORE
INFORMATION...PLEASE REFERENCE PHLWSWCTP.

TEMPERATURES FALLING INTO THE SINGLE DIGITS COMBINED WITH GUSTY
WESTERLY WINDS SHOULD ALLOW WIND CHILL VALUES TO AGAIN DIP TO 15
TO 20 DEGREES BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BITTERLY COLD WIND CHILL VALUES WILL LIKELY CONTINUE INTO EARLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-161015-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
509 AM EST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT...

GUSTY NORTHWEST WINDS WILL PRODUCE BITTERLY COLD WIND CHILL VALUES
OF 5 TO 10 DEGREES DEGREES BELOW ZERO THROUGH THE MID TO LATE
MORNING.

TEMPERATURES FALLING INTO THE SINGLE DIGITS AND LOW TEENS COMBINED
WITH GUSTY WESTERLY WINDS SHOULD ALLOW WIND CHILL VALUES TO AGAIN
DIP TO 5 TO 10 DEGREES BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BITTERLY COLD WIND CHILL VALUES WILL LIKELY CONTINUE INTO EARLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

STEINBUGL

Nearby

Wind Chill Advisories in Pennsylvania, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.